Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 47, NWS Green Bay, WI

June 30, 2016

NWS Green Bay, WI issued this small craft advisory at Jun 30, 2016, 3:03 AM CDT. It took effect at Jun 30, 2016, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2016, 3:03 AM CDT (08:03 UTC)
In effect from
Jun 30, 2016, 10:00 PM CDT
Expired
Jul 1, 2016, 10:00 AM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

515 
WHUS73 KGRB 300803
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
303 AM CDT THU JUN 30 2016

...GUSTY NORTH WINDS EXPECTED FOR TONIGHT...

.THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN
THE NORTHERN LAKE AND NORTHERN BAY FOR TONIGHT.

LMZ521-541-301615-
/O.NEW.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
303 AM CDT THU JUN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT FRIDAY. 

* WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND
  CONTINUE INTO FRIDAY MORNING.

* WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
811 
WHUS73 KGRB 301514
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT THU JUN 30 2016

...GUSTY NORTH WINDS EXPECTED FOR TONIGHT...

.THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN
THE NORTHERN LAKE AND NORTHERN BAY FOR TONIGHT.

LMZ521-541-302200-
/O.CON.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1014 AM CDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT FRIDAY...

* WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND 
  CONTINUE INTO FRIDAY MORNING. 

* WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AK
448 
WHUS73 KGRB 302028
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT THU JUN 30 2016

...GUSTY NORTH WINDS EXPECTED FOR TONIGHT...

.THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN
THE NORTHERN LAKE AND NORTHERN BAY FOR TONIGHT.

LMZ542-543-010430-
/O.EXA.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
328 PM CDT THU JUN 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT FRIDAY. 

* WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND 
  CONTINUE INTO FRIDAY MORNING. 

* WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-541-010430-
/O.CON.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
328 PM CDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT FRIDAY...

* WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND 
  CONTINUE INTO FRIDAY MORNING. 

* WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
272 
WHUS73 KGRB 010422
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1122 PM CDT THU JUN 30 2016

...GUSTY NORTH WINDS EXPECTED FOR TONIGHT...

.GUSTY NORTH WINDS WILL INCREASE IN THE WAKE OF A COLD FRONTAL
PASSAGE.

LMZ521-541>543-011230-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-160701T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1122 PM CDT THU JUN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

* NORTH WINDS WILL INCREASE TO 15 TO 25 KTS OVERNIGHT AND
  CONTINUE INTO FRIDAY MORNING.

* WAVES WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
254 
WHUS73 KGRB 010754
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
254 AM CDT FRI JUL 1 2016

...GUSTY NORTH WINDS CONTINUE THIS MORNING...

.GUSTY NORTH WINDS WILL CONTINUE THIS MORNING IN THE WAKE OF A
COLD FRONTAL PASSAGE.

LMZ522-011500-
/O.EXA.KGRB.SC.Y.0047.000000T0000Z-160701T1500Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
254 AM CDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.

* NORTH WINDS 15 TO 25 KTS THIS MORNING.

* WAVES 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-541>543-011500-
/O.CON.KGRB.SC.Y.0047.000000T0000Z-160701T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
254 AM CDT FRI JUL 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* NORTH WINDS 15 TO 25 KTS THIS MORNING.

* WAVES 2 TO 4 FT...WITH LARGER WAVES POSSIBLE IN THE OPEN WATERS
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 10:46 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 29, 10:46 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1046 PM CDT WED JUN 29 2016

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 240 PM CDT Wed Jun 29 2016

Main forecast emphasis to be placed on convective potential on
Thursday as a cold front/mid-level shortwave trough system sweeps
through the region. Potential for marginal severe storms remains
in play, mainly during Thursday afternoon for most of NE WI.

The 19z MSAS surface analysis indicated an area of high pressure
over the western half of the Great Lakes. A cold front extended
from near Hudson Bay southwest through western Ontario into
eastern North Dakota. Radar mosaic showed a line of thunderstorms
in the vicinity of this cold front. For NE WI, visible satellite
imagery only showed a high-based cu field and high clouds
overhead.

The high pressure shifts toward the Eastern Great Lakes tonight
and allows for the cold front and trailing mid-level shortwave
trough to dive southeast into Lake Superior/Upper MS Valley by
daybreak. After a mostly clear to partly cloudy evening, expect
clouds to begin increasing over north-central WI with the leading
edge of showers/isolated thunderstorms pushing into northwest WI
after midnight. Temperatures will not be as cool as last night,
especially over north-central WI with clouds arriving. Look for
readings to be in the lower to middle 50s north, mid to upper 50s
south.

The cold front/mid-level trough are forecast to swing into the
Western Great Lakes region on Thursday and likely will bring
showers/thunderstorms to NE WI. Models are showing a decent amount
of lift along the cold front with modest instability values (capes
from 1000-1500 J/KG, mid-level lapse rates around 6.5 C/KM and
LI's as low as -5). Enough moisture should have returned with dew
points in the upper 50s to lower 60s and PW values around 1.33
inches, such that a brief downpour is possible with any of the
storms. As for the threat of severe storms, there are two problems
that would appear to limit this threat. First, clouds will be
thickening quickly over the forecast area, thus the amount of
instability could be compromised. The second issue is that the
stronger shear trails the cold front. Cannot completely rule out a
rogue severe storm with freezing levels rather low, thus
borderline one inch hail is possible. The most likely scenario
would be a broken line of convection with small hail and brief
heavy rainfall with the front, followed by more of a steady
rain/isolated thunder as the trailing shortwave trough with its
frontogenetical forcing arrives. Max temperatures to range from
around 70 degrees north-central WI, to the upper 70s east-central
WI (away from Lake MI).

.LONG TERM...Thursday Night Through Wednesday
Issued at 240 PM CDT Wed Jun 29 2016

The sharp upper trough should exit the region Thursday evening
and whatever showers or thunderstorms are left will exit as well.
Then northwest upper flow should provide dry and pleasant weather
through Sunday with cool nights and warm days.

The upper flow becomes zonal after that with shortwave energy
passing by to our north and south. Think we should stay dry for
the Fourth of July and perhaps Tuesday as well, though the models
hint of some convection arriving in the north Tuesday or Tuesday
night.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1046 PM CDT Wed Jun 29 2016

Mostly clear skies and VFR conditions expected for the rest of
the overnight hours. A cold front will push south through the area
during the day on Thursday, bringing showers and thunderstorms to
the taf sites. Continued with a tempo group for all taf sites
during the best chances for thunderstorm activity, which will
generally be during the afternoon and early evening hours.
Conditions could drop to MVFR with the heavier showers and
thunderstorms as the front moves through the region. Behind the
thunderstorms, a period of showers and MVFR conditions could
continue as the main shortwave tracks behind the cold front. Winds
will veer to the N-NW behind the frontal passage and could briefly
gust.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......RDM
AVIATION.......Kurimski
Hazardous weather outlook, Jun 29, 2:33 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT WED JUN 29 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
233 PM CDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING. A FEW
OF THE STORMS IN THE AFTERNOON AND EVENING COULD BECOME SEVERE,
WITH HAIL UP TO QUARTER SIZE, GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-301945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
233 PM CDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY
EVENING. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING
HAIL AND GUSTY WINDS.

GUSTY NORTH WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT LATE THURSDAY EVENING INTO FRIDAY MORNING, ESPECIALLY NEAR
DEATHS DOOR. A SMALL CRAFT ADVISORY MAY BE NEEDED.

THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY.

AK/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:18 PM CDTSpecial Weather StatementGRBForest42 min
Jun 30, 2:32 PM CDTSpecial Weather StatementGRBPortage28 min
Jun 30, 3:24 PM CDTSpecial Weather StatementGRBOutagamie21 min
Jun 30, 4:10 PM CDTSpecial Weather StatementGRBVilas95 min
Jun 30, 6:18 PM CDTSpecial Weather StatementGRBMarathon42 min
Jun 30, 6:38 PM CDTSpecial Weather StatementGRBMarathon52 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.